Pierre Police discover counterfeit pain relief pills laced with fentanyl
PIERRE, S.D. (Dakota News Now) - The Pierre Police Department recently discovered counterfeit fentanyl-laced Oxycodone in the area. The pills have potentially fatal side effects.
According to the police report, authorities did not know these pills were in the Pierre until they responded to an unknown medical incident on Monday.
Officers found the person affected by the pills exhibiting signs and symptoms of a potential drug overdose. Signs of overdose include small, constricted pupils, falling asleep or losing consciousness, slow, shallow breathing, and discolored skin (especially the lips and nails). Officers immediately administered two 4mg doses of Naloxone, a drug used to counter the effects of an opioid overdose.
During their investigation, Officers found “Blues,” or counterfeit blue M30 Oxycodone pills, in the subject’s possession. These fake pills contain Fentanyl and a binder or filler of Meth, Acetomenaphin, or Tramadol. They are potentially fatal if ingested or come into contact with a person’s skin.
Authorities do not know how many of these counterfeit pills may be circulating in the Pierre Area. Officers ask you to use caution if you encounter suspicious loose medications, as Fentanyl exposure can cause a severe onset of potentially fatal symptoms.
The Nations’s drug-related overdose epidemic continues to worsen due to the illicit sale and use of counterfeit pills containing Fentanyl.
Copyright 2022 KSFY. All rights reserved.